I was due to have my second T today (I've had 3 FEC) but the oncologist has delayed my treatment for a week as I still have numbness in my fingers and toes.
The oncologist is going to reduce the amount of T that I am given next week and thinks I may need to have an "extra" session to make up at the end. I'm obviously disappointed on both counts as it feels like I have taken a step backwards. That said, the tumour has responded well so I am trying to keep positive and just keep going.
Has anyone else had similar problems with numbness on T treatment?
Best wishes to all,
There are different tips about protecting your finger and toe nails, so ask your BC nurse what they recommend. You must keep them cut short though - if they are long, you are more likely to knock them, which could result in one falling off.
The options seem to be:
1) Moisturise all your nails regularly
2) paint your nails with a solid colour so light can't penetrate them to the bed, but moisturise each time you repaint.
3) Wear cotton spa gloves to protect your nails, and moisturise!
I'm using E45 aqueous lotion.
Just be really careful with them. I'm painting them and removing the paint to remoisturise every 3-4 days. You can lose you nails at any time over the coming year - it takes a long time for them to recover from this, so take very good care of them.
You will probably feel fine for the first couple of days after having your T chemo. This is normal - make the most of it. Then on day 3 (day 1 being Wednesday, when you have the chemo), start taking whichever pain killers you use. The best bet is either cocodomol (but this causes constipation) or paracetamol PLUS ibuprofen - take them both together every 4 hours. If you start taking them BEFORE the pain sets in, it won't be so bad, hopefully. It seems to hit around day 4 and lasts a week or so. I was advised to start taking painkillers early, and thought I'd wait and see how bad it was first. Big mistake. It's bad.
My BC nurse warned me at my pre-chemo check that it would feel like I had been hit by a steamroller. Well, when the pain hit, I described it like i'd been trampled by a herd of buffalo, been punched in the face by Mike Tyson and had an elephant standing on my chest. So get the painkillers stocked up (on prescription - just ask for them) and get them into your system starting on day 3.
You'll probably flush quite red in the face and neck area for a few days - this is normal. If you were sick on FEC, you'll probably be sick on T but I haven't been sick at all yet. So judge that on how you've coped with nausea so far.
Oh, and you will have been given your steroid pills to start taking the day before you go for chemo. Make sure you take the first 4 as early as possible on Tuesday and the second 4 before lunchtime, otherwise you won't be able to sleep Tuesday night. I managed to take them at 6am and 11am and slept normally, which is amazing! Don't forget to take 4 early Wednesday as well - the second 4 you'll have to judge around your chemo session - take them before it if it is 11am or later, or after it if it's before 11am.
That's about it really. Good luck. It's tougher than FEC, but it's worth it, and we can all do it. I'm now on day 13 post T#1 and although I have woken up with aches around my body, they are NOT pains, so I won't need any painkillers. I only took one lot of paracetamol yesterday. It has eased off a heck of a lot now.
I had a fabulous evening on Friday, thank you, Petal. Just what I needed. We all had a really good laugh.
I was home and tucked up in bed by 10.30 though, as I was worn out by then!
The effects of the taxotere are wearing off now, although I have still woken up with loads of aches and pains this morning, instead of feeling refreshed. I'll be better prepared for it next cycle though. Now day 12 post Tax #1 (chemo #4 of 6). Only two more to go, thank goodness!
Its been a while since last posted as I havent been feeling too well. I had my 5th treatment yesterday of tax (only one more to go )hooray. dreading side effects again as last two were not pleasant.
Tri - try not to worry as the side effects you are experiencing are very common, I have also had severe pain in legs,spine,pelvic area and sternum as well as horrible taste in mouth and sore tongue,it lasted about two weeks and only started getting relief on third week. I have been taking co=codamol 30/500 prescribed by gp and this has helped.
hope everyone else is coping with se's as best they can and remember we re almost at finishing line so hang in there ladies we will all get through this by holding each others hands and sending virtual hugs.
I've had a tough few days with the side effects of the taxotere, but I think I'm coming out of the worst of it this morning. Just had my best sleep since last Friday night, which has helped a lot.
I now know that i need to take the ibuprofen and cocodomol at the same time to counteract the pain. I left it too long before starting, so the pain felt like it was tearing me apart. I spent most of yesterday crying on my bed, wishing I could just curl up and die because i felt unable to cope. Bad day.
I have something nice to look forward to though. This coming Friday evening I am going to a friend's house for a quiet girlie evening in with a bunch of friends, most of whom haven't seen me since I was diagnosed in December. One of the ladies that will be there, i don't know, but she is a breast cancer survivor and has promised to tal;k me through it and answer any questions I have. Should be a good evening. I just need to get that far! lol (Not physically, as a friend is collecting me and driving me there and back)
I hope we are all coping to the best of our ability. I know some of us are struggling more than others and I pray for us all every day.
My mum felt better by yesterday evening, so it literally only lasted until after lunch for one day. It really took her by surprise!
I have felt ok so far since wednesday and even took my son out for lunch and did a bit of shopping today, which is way more than I would have been doing this soon after a FEC treatment!
I went out this evening, only to watch a play at our village hall, but I do feel really tired now. I think tomorrow could be a very lazy day to compensate!
My taxotere seemed to take less time overall than the FEC! I felt very good all day, and got another good night's sleep, despite all the steroids. I feel good today, and have been to church this morning. Taking it steady for the rest of the day though.
Only downfall is my mum. She always comes and sits with me each time. She rang me this morning to say that she felt dizzy and nauseous this morning, most unlike her. She thinks it is the second hand effects of the chemo fumes in the room. I think she is right, because I know they can affect other people in the room, although this is the first time it has happned. Hoping she feels better by this evening or tomorrow morning!
Good morning everyone,
Thinking of you all who have T this week. I had my first one 7 days ago and I'm still ok. Had a bit of muscle pain but it wasn't bad and didn't need any pain killer. I still feel a bit tired and trying to rest
Take care angels 2 more to go and then goodbye chemo!!!
My hospital hadn't heard of using nail varnish at all. they simply recommend moisturising. But when I explained the theory about using dark nail varnish, my BC naurse said it sounded like a good idea!
thank you for your insight, Maryland. Much appreciated. i'll start taking the painkillers today then! Fingers crossed.
Hi, my arm was getting very sore and I could feel tightness and hardness in the veins, the nurse advised me to massage the arm using a non perfumed cream as often as possible, which I have been doing. Its worked for me Good Luck x
Yes Tomorrow is my 4th treatment, same as you , Best of luck